I have had a rash on my forearm for over a month. I started treating it with lotrimine for a few days and when no changes occurred I switched to hydrocortizone. The texture changed soon after and the rash started becoming white and discolored. Since, I was recommended Lamisil (Terbinafine hydrochloride 1%) which I began applying a week ago. My skin has just become extremely dry and discolored since applying the Lamisil and I'm at a loss on what to do next as my rash hasn't gotten better and doesn't look like anything I can find online. It has never itched, burned or hurt at all.The last image with the blue in the background was taken today.On a side note, I have never had a history of anything like this or any other skin condition. I stayed at a hotel near the end of April for a 2 days, and about 2 weeks later I began to see this rash form. Although I know they may not have anything to do with each other just want to provide as much information as possible. Thanks.
Person's Gender: Male
Person's Age: 26
Lotrimine, Hydrocortizone, Lamisil, Neosporin
Hi. I will do my best to advise. However, please note that this does not substitute an in-person consultation with a doctor.Thanks for the pictures. The appearance of the rash is consistent with a condition called extra genital lichen sclerosus. You can read all about it here.http://dermnetnz.org/immune/lichen-sclerosus.htmlThis is a harmless condition but needs to be treated with strong steroid ointments like clobetasol propionate once a day for 1-2 months. However it is best to see a dermatologist in person and get a skin biopsy done to confirm the diagnosis first. If you would like any additional information or have more questions please don’t hesitate to ask!Please remember to only rate my answer when you are 100% satisfied. Please do not leave a negative feedback without corresponding with me further as I will try my best to assist you. Please reply to me via the REPLY TO EXPERT button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek.Thank you
Thank your for your reply and insight to this matter. My concern is that the condition you're referring to (LS) is most often occurring among women. Furthermore, it almost always is in the genital area of the women or men affected. I have looked at many photographs of people affected by LS and some of the photos appear to look like my rash. But the same goes for some Eczema, plaque psoriasis and tinea versicolor photos. Many of the people with LS have an autoimmune deficiency and report itchiness and discomfort or pain in the area affected (usually genitals), which I have none of. I do respect your educated opinion but I feel I need more information on the subject/diagnosis or why you believe it to be LS.I also looked this up on http://www.aad.org/ The American Academy of Dermatology and the closest related condition is Lichen Planus which I don't believe I have. Thank you
Relist: Other.I was hoping for a more detailed explanation and maybe the causes of the condition the expert believed it to be. I also hoped that they may give me secondary opinions as to related conditions.
LS is one of my research subject and I have published extensively on this. Here is one of my publications http://www.ijdvl.com/article.asp?issn=0378-6323;year=2008;volume=74;issue=2;spage=118;epage=121;aulast=AttiliLS is a condition that effects both men and women, genital and extra genital sites. Eczema is itchy, Psoriasis and T.versicolor do not occur as single patches and neither does eczema. LS in extra genital sites does not itch or burn. Immune diseases are associated with LS but probably only less than 10% of LS patients have this association. So for all these reasons, I still think this is a patch of LS :)
I hope my explanation is to your satisfaction. If not I would be happy to answer further queries
Thank you for your explanation. I just wanted to know how could I have contracted this condition. It is also considered a long-term disease which concerns me. I plan on seeing a dermatologist soon, but you do know of any natural homeopathic/ayurvedic alternatives available?
Lichen sclerosus has no known cause. So I cant really tell you why and how you got it. Usually people get one or two patches and they burn out and cause no further problems. So it is not really a long term disease like psoriasis. I am afraid no natural or homeopathic cure to my knowledge exists, or else we would have adopted it into allopathic medicine :)
MRCP (London, UK), CCT-Dermatology (UK).